Virginia, 2013Damaging Winds in Virginia, June 28, 2013
June 28, 2013 · NWS RNK · 4 events in 2 counties and zones
S. during the last week of June.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A trough of low pressure resided over the eastern U.S. during the last week of June. Daily showers and storms develop in association with it. On this day, a couple of the storms increased to severe levels and produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 28, 12:50 PM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 28, 12:50 PM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
150 PM EDT FRI JUN 28 2013
.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL RESIDE OVER THE EASTERN UNITED STATES
THIS WEEKEND. THIS PATTERN WILL RESULT IN A DAILY THREAT OF
SHOWERS AND THUNDERSTORMS...WITH SOME POTENTIAL FOR SEVERE STORMS
DURING THE AFTERNOONS AND EVENINGS.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1205 PM EDT FRIDAY...
EARLIER SHOWER ACTIVITY OVER SOUTHEAST WEST VIRGINIA HAS
SUBSIDED...BUT A COUPLE NEW ISOLATED SHOWERS ARE STARTING TO
APPEAR IN SOUTHWEST VIRGINIA. PATCHY CLOUD COVER LINGERS OVER THE
NEW RIVER VALLEY...WHILE THE PIEDMONT REMAINS MOSTLY CLEAR. HIGH
TEMPERATURES AND OTHER FORECAST ELEMENTS WERE TWEAKED IN THIS
UPDATE. POPS WERE ALSO TWEAKED UPWARD DURING THE EARLY AFTERNOON.
THE SEVERE THREAT SEEMS TO BE REASONABLE BASED ON MODEL
SOUNDINGS...SO A MENTION OF LARGE HAIL AND GUSTY WINDS WAS ADDED
FOR LATER IN THE DAY.
AS OF 950 AM EDT FRIDAY...
A COUPLE ISOLATED SHOWERS ARE FADING OVER GREENBRIER COUNTY...BUT
RADAR SHOWS THE REST OF THE CWA IS QUIET FOR NOW. WESTERLY FLOW
ALOFT SHOULD HELP WITH DOWNSLOPING DURING THE MORNING...BUT
ACTIVITY MAY PICK UP LATER IN THE AFTERNOON. THE 12Z RNK SOUNDING
REVEALS A DECENT WIND SHEAR PROFILE DUE TO 35 KT OF WIND ABOVE
850 MB...AND CAPE APPROACHING 1500 J/KG THAT WOULD BE REALIZED BY
THE AFTERNOON. HIGH TEMPERATURES WERE BUMPED UP A DEGREE OR TWO
GIVEN THE MORNING TRENDS IN RISING TEMPERATURES SO FAR.
AS OF 500 AM EDT FRIDAY...
SYNOPTIC PATTERN WILL UNDERGO FURTHER AMPLIFICATION TODAY WITH A
RIDGE BUILDING OVER THE WESTERN STATES AND AN UPPER LOW DEEPENING
OVER THE GREAT LAKES. SEVERAL SMALLER SCALE SHORT WAVES WILL
MIGRATE AROUND THE UPPER LOW PROVIDING DYNAMIC LIFT FOR SHOWERS
AND THUNDERSTORMS. AFTER YESTERDAYS REPRIEVE...SHOULD SEE AN
UPTICK IN ACTIVITY TODAY PER LESS DEBRIS CLOUDINESS ALLOWING FOR
HIGHER CAPE.
AT THE SURFACE...A COLD FRONT WILL ADVANCE SOUTHEASTWARD ACROSS
THE OHIO VALLEY TODAY WITH A LEE TROUGH OVER THE PIEDMONT OF
VA/NC. BOTH SURFACE FEATURES WILL BE FOCUS FOR LIFT WITHIN THE
BOUNDARY LAYER THIS AFTERNOON...AND POTENTIAL AREAS TO WATCH FOR
THUNDERSTORM FORMATION. WIND FLOW ALOFT SUPPORTS FAST STORM
MOVEMENT...MEAN CLOUD LAYER WINDS OF 35 KTS.
WEST-SOUTHWESTERLY WINDS ALOFT WILL STRENGTHEN AS A RESULT OF THE
AMPLIFYING UPPER TROUGH THIS AFTERNOON. SURFACE DEWPOINTS IN THE
60S TO NEAR 70 WILL EXIST OVER THE AREA SUPPORTING MODERATE
/1000-2000 J/KG/ MLCAPE. WITH VERTICAL SHEAR INCREASING TO 30-40
KTS...THIS WILL SUPPORT POSSIBILITY OF ORGANIZED STORMS INCLUDING
POTENTIAL FOR BOWING LINE SEGMENTS AND UPDRAFT ROTATION. DAMAGING
WIND AND LARGE HAIL WILL BE THE MAIN THREATS. CAN'T TOTALLY RULE
OUT THE POTENTIAL FOR AN ISOLATED TORNADO PER FORECAST 0-3KM
STORM RELATIVE HELICITY OF 100-200 M2/S2.
THE ENTIRE REGION HAS BEEN PLACED IN A SLIGHT RISK FOR SEVERE
STORMS TODAY.
TEMPERATURES TODAY SHOULD BE 3-5 DEGREES WARMER THAN YESTERDAY PER
ANTICIPATION OF MORE SUN.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
AS OF 500 AM EDT FRIDAY...
PERIODS OF SHOWER AND THUNDERSTORM ACTIVITY WILL BE WITH US THIS
WEEKEND THROUGH THE BEGINNING OF THE WORKWEEK AS OUR WEATHER PATTERN
IS INFLUENCED BY AN ELONGATED UPPER LEVEL LOW SINKING FROM THE GREAT
LAKES TO THE MID MISSISSIPPI RIVER VALLEY.
SATURDAY IS EXPECTED TO BE THE LEAST ACTIVE OF THE THREE DAYS IN THE
SHORT TERM PERIOD...AS WINDS START THE DAY OFF FROM THE WEST
SOUTHWEST. THIS GENERALLY DOWNSLOPE WIND DIRECTION WILL KEEP SHOWERS
AND THUNDERSTORMS WIDELY SCATTERED THROUGH THE EARLY HALF OF THE
DAY...AND CONFINED MORE TO THE MOUNTAINS WHERE DAYTIME HEATING WILL
ENHANCE CONVERGENCE ALONG THE RIDGES. RAINFALL COVERAGE WILL
INCREASE BRIEFLY DURING EARLY TO MID EVENING AS THE UPPER LOW SHIFTS
FURTHER SOUTH...CAUSING WINDS TO BECOME MORE SOUTHWESTERLY...
WEAKENING THE DOWNSLOPE COMPONENT. HOWEVER...EXPECT CONVECTION TO
DIMINISH AGAIN AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING...WITH
ONLY ISOLATED RAINFALL LINGERING THROUGH SATURDAY NIGHT.
FOR SUNDAY AND MONDAY...WINDFLOW WILL BECOME SOUTHERLY AS THE UPPER
TROUGH DIGS ACROSS WESTERN KENTUCKY AND TENNESSEE. THE SOUTHERLY
FLOW WILL DRAW INTO THE PIEDMONTS A STATIONARY FRONT THAT HAD BEEN
STALLED NEAR THE COAST...WHICH WILL PROVIDE BETTER FOCUS FOR SHOWER
AND THUNDERSTORM DEVELOPMENT FOR BOTH DAYS. TEMPERATURES WILL BE
SLIGHTLY BELOW NORMAL BOTH DAYS DUE TO THE COMBINATION OF COOLER AIR
ASSOCIATED WITH THE UPPER LOW AND INCREASED CLOUD COVER.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 245 PM EDT THURSDAY...
FOR THE MIDDLE OF NEXT WEEK...THE BROAD UPPER LEVEL LOW WILL BE OVER
THE MISSISSIPPI VALLEY AND AN UPPER LEVEL BLOCKING RIDGE OVER THE
WESTERN ATLANTIC WILL BOTH BE INCHING WESTWARD THROUGH WEDNESDAY. ON
THURSDAY...THE LOW WILL WEAKEN AND OPEN INTO A TROUGH.
WEAK SHORT WAVE TRACKING IN BETWEEN THESE TWO SYSTEMS WILL KEEP THE
CHANCE OF RAIN IN THE FORECAST THROUGH THE WEEK. ANY STRONGER
SURFACE WAVE(S) THAT DEVELOP ACROSS THE SOUTH WILL TRACK NEAR THE
AREA...BRINGING AN INCREASING CHANCE FOR SHOWERS. TOUGH TO PIN POINT
TIMING THIS FAR OUT...THEREFORE WILL KEEP POPS IN THE 30-40 PERCENT
RANGE.
85H TEMPERATURES WILL WARM THROUGH THE PERIOD FROM AROUND +16C FOR
TUESDAY...INTO THE +18C TO +20C RANGE BY THURSDAY AS THE ATLANTIC
RIDGE BUILDS OVER OUR AREA. WILL CONTINUE WITH NEAR NORMAL HIGHS
THROUGH WEDNESDAY AND WARMER THAN NORMAL TEMPERATURES AT WEEKS END.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 150 PM EDT FRIDAY...
VFR CONDITIONS WITH GUSTY WESTERLY WINDS WILL PREVAIL THROUGH THIS
AFTERNOON. IN ADDITION...SHOWERS AND THUNDERSTORMS WILL POP UP
DURING THE NEXT FEW HOURS. WITH SCATTERED CONVECTIVE ACTIVITY
LIKELY THROUGHOUT THE AREA...VCTS WAS KEPT AT ALL TAF SITES.
THE SHOWERS AND THUNDERSTORM SHOULD SUBSIDE BY SUNSET...AND WINDS
WILL ALSO DECREASE. THE MODEL GUIDANCE IS NOT REALLY PESSIMISTIC
ABOUT FOG AND STRATUS TONIGHT...SO ONLY A PERIOD OF MVFR FOG WAS
MENTIONED AT BLF/LWB/BCB...BUT ROA/LYH/DAN WAS LEFT AT VFR.
WINDS WILL NOT BE AS GUSTY DURING SATURDAY. HOWEVER...THE DAILY
THREAT FOR AFTERNOON TO EVENING SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK COURTESY OF AN
UPPER LEVEL TROUGH OVER THE OHIO RIVER VALLEY. VFR CONDITIONS
SHOULD BE PRESENT DURING THE MORNINGS...WITH SOME POTENTIAL FOR
MVFR IN THE SHOWERS AND THUNDERSTORMS...AND MAYBE A LITTLE FOG OR
STRATUS IN SHELTERED AREAS OVERNIGHT. BY THE MIDDLE OF NEXT
WEEK...THE UPPER LEVEL TROUGH WILL SHIFT WESTWARD...AS A STRONG
UPPER LEVEL RIDGE BUILDS OVER THE EAST COAST. THUS...THE COVERAGE
IN DIURNAL CONVECTIVE ACTIVITY MAY GRADUALLY WANE WITH TIME.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...PW
NEAR TERM...PM/PW
SHORT TERM...NF
LONG TERM...RCS
AVIATION...PW
Hazardous weather outlook, Jun 28, 1:55 PM EST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
255 PM EDT FRI JUN 28 2013
NCZ004>006-VAZ043>047-058-059-291900-
STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
255 PM EDT FRI JUN 28 2013
...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A DAILY THREAT OF THUNDERSTORMS CAN BE EXPECTED THROUGH THE
UPCOMING WEEKEND. SOME OF THESE STORMS MAY BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-291900-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
255 PM EDT FRI JUN 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON
AND EVENING. DAMAGING WIND AND LARGE HAIL WILL BE THE
PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A DAILY THREAT OF THUNDERSTORMS CAN BE EXPECTED THROUGH THE
UPCOMING WEEKEND. SOME OF THESE STORMS MAY BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
PW
In the hours before
Special weather statement, Jun 28, 1:05 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
205 PM EDT FRI JUN 28 2013
VAZ009-012-015-281830-
SMYTH VA-GRAYSON VA-WYTHE VA-
205 PM EDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL SMYTH COUNTY IN SOUTHWEST VIRGINIA...
CENTRAL GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 230 PM EDT
* AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ADWOLF TO 6 MILES
SOUTHWEST OF THOMAS BRIDGE...MOVING TO THE EAST AT 40 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
MARION...
CHILHOWIE...
SPEEDWELL...
SUGAR GROVE...
AND TROUTDALE.
LAT...LON 3687 8173 3682 8116 3657 8132 3657 8133
3666 8163 3677 8169 3683 8174
TIME...MOT...LOC 1802Z 280DEG 35KT 3683 8156 3670 8164
DSSpecial weather statement, Jun 28, 1:10 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
210 PM EDT FRI JUN 28 2013
VAZ034-035-045-046-281845-
BEDFORD VA-APPOMATTOX VA-AMHERST VA-CAMPBELL VA-
210 PM EDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
WESTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
SOUTHEASTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
NORTHERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 245 PM EDT
* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FOREST...MOVING TO THE EAST AT 40 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
LYNCHBURG CITY...
CONCORD...
FOREST...
RUSTBURG...
AND MADISON HEIGHTS.
LAT...LON 3729 7938 3742 7938 3748 7892 3724 7892
TIME...MOT...LOC 1806Z 268DEG 35KT 3736 7929
DS
Special weather statement, Jun 28, 1:40 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
240 PM EDT FRI JUN 28 2013
VAZ045>047-281945-
BUCKINGHAM VA-APPOMATTOX VA-CAMPBELL VA-
240 PM EDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTH CENTRAL BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
NORTHEASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 345 PM EDT
* AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CONCORD...MOVING TO THE EAST AT 30 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
CONCORD...
APPOMATTOX...
STONEWALL...
SHEPPARDS...
AND SPOUT SPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3734 7847 3733 7851 3737 7856 3736 7858
3738 7859 3735 7859 3725 7868 3722 7873
3723 7878 3721 7880 3724 7909 3739 7909
3739 7906 3742 7907 3743 7840
TIME...MOT...LOC 1836Z 272DEG 33KT 3733 7900
KKLocal storm report, Jun 28, 1:48 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
248 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL FOREST 37.37N 79.28W
06/28/2013 E0.25 INCH BEDFORD VA PUBLIC
PEA SIZE HAIL ON THOMAS JEFFERSON ROAD
&&
MBSSpecial weather statement, Jun 28, 1:51 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
251 PM EDT FRI JUN 28 2013
VAZ044-045-058-059-281945-
HALIFAX VA-CHARLOTTE VA-PITTSYLVANIA VA-CAMPBELL VA-
251 PM EDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
NORTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 345 PM EDT
* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR PITTSVILLE...MOVING TO THE
EAST AT 30 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
NATHALIE...
BROOKNEAL...
MT AIRY...
GRETNA...
AND KEYSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3689 7849 3682 7855 3688 7958 3704 7957
3705 7954 3701 7948 3702 7946 3707 7948
3706 7945 3707 7943 3713 7851 3709 7848
3708 7845
TIME...MOT...LOC 1848Z 272DEG 33KT 3698 7948
KKSpecial weather statement, Jun 28, 2:46 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EDT FRI JUN 28 2013
VAZ058-059-282045-
HALIFAX VA-CHARLOTTE VA-
346 PM EDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 445 PM EDT
* AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LEDA...MOVING TO THE EAST AT 30 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
INGRAM...
HALIFAX...
NATHALIE...
KEYSVILLE...
AND CHARLOTTE COURT HOUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3689 7849 3675 7861 3670 7918 3696 7912
3714 7852 3709 7848 3708 7845
TIME...MOT...LOC 1942Z 259DEG 60KT 3688 7902
KKThunderstorm Wind, Halifax
- When
- June 28, 3:03 PM EST
- Where
- Halifax County, 1.26 mi NNW of Mountain Rd
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 36.767, -78.988
Thunderstorm winds blew a tree down on Route 57. Damage values are estimated.
Thunderstorm Wind, Halifax
- When
- June 28, 3:08 PM EST
- Where
- Halifax County, 0.55 mi W of Halifax
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 36.770, -78.930
Thunderstorm winds blew trees down near Halifax. Damage values are estimated.
Thunderstorm Wind, Charlotte
- When
- June 28, 3:10 PM EST
- Where
- Charlotte County, 3.45 mi NW of Grafton Gate
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 36.930, -78.580
Thunderstorm winds blew trees down across the southern portion of the county with some falling on wires. Damage values are estimated.
Thunderstorm Wind, Charlotte
- When
- June 28, 4:00 PM EST
- Where
- Charlotte County, Barnesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 36.820, -78.600
Thunderstorm winds blew three trees down near Barnesville Highway. Damage values are estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 28 to 30, 20133 deaths · 358 injured · $25,000 · 2 events
- Wildfire in Arizona, June 28 to 30, 201319 deaths · 1 event
- Rip Currents in Oregon, June 28 to 30, 20131 death · 4 injured · 2 events
- Flash Flooding and Flood in New York, June 28, 20131 death · 16 events
- Hail and Damaging Winds in Georgia, June 28, 20131 injured · $258,000 · 1.25 in hail · 26 events
- Flooding in New York, June 28, 2013$950,000 · 2 events
- Flash Flooding and Hail in Pennsylvania, June 28, 2013$540,000 · 1 in hail · 10 events
- Hail and Damaging Winds in South Carolina, June 28, 2013$500,000 · 1 in hail · 8 events
- Flash Flooding and Hail in North Carolina, June 28, 2013$400,000 · 1 in hail · 11 events
- Flash Flood in New York, June 28, 2013$500,000 · 1 event
- Flash Flooding and Flooding in Pennsylvania, June 28 to 29, 2013$50,000 · 1.25 in hail · 47 events
- Hail and Lightning Strike in Nevada, June 28, 2013$300,000 · 1.5 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463884, 463886, 463887, 463890.